Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have twitching in the upper arm at times and also around mouth. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have twitching in the upper arm at times and also around my mouth. Can see the twitching
Posted Tue, 6 Aug 2013 in Skin Hair and Nails
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

Knowing for how long you have been experiencing this, whether they are painful or not, for how long they stay when you experience them, when do you experience them most and if you have identified any situations that cause them could be very useful.

However, minor painless and short lived twitches , should not be a call for concern, especially when they last for less than 5 to 10 seconds, are not so frequent and are painless. Frequent and painful twitches call for a complete clinical review. The commonest cause of painful forms are low Blood calcium, low Vitamin D and low Magnesium levels.

Painful twitches are seen in more complex and rarer conditions like tetanus and some neurologic conditions.

Your past medical history does not actually bring out any risk factor for serious twitching. If its not frequent and short lived, especially if others have not noticed or signaled to you, you might not have to worry. Serum Calcium, Vitamin D and Magnesium level measurements could be sufficient. But if otherwise (too frequent, painful), you might have to book an appointment with neurologist for a complete clinical review and electrophysiological testing. But from what you describe, I do not think it something very serious. Thanks and wishing you good health. Feel free asking further questions in case you need more insights.

Kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor